Improved throughput scaling in wireless ad hoc networks with infrastructure

Won Yong Shin, Sang Woon Jeon, Natasha Devroye, Mai H. Vu, Sae Young Chung, Yong H. Lee, Vahid Tarokh

Research output: Chapter in Book/Report/Conference proceedingConference contribution

2 Citations (Scopus)

Abstract

We analyze the benefits of infrastructure support in improving the throughput scaling in networks of n randomly located wireless nodes. The infrastructure uses multi-antenna base stations (BSs), in which the number of BSs and the number of antennas at each BS can scale at arbtrary rates relative to n. We introduce two multi-antenna BS-based routing protocols and analyze their throughput scaling laws. Two conventional schemes not using BSs are also shown for comparison. In dense networks, we show that the BS-based routing schemes do not improve the throughput scaling. In contrast, in extended networks, we show what our BS-based routing schemes can, under certain network conditions, improve the throughput scaling significantly.

Original languageEnglish
Title of host publicationProceedings - 2008 IEEE International Symposium on Information Theory, ISIT 2008
Pages1118-1122
Number of pages5
DOIs
Publication statusPublished - 2008 Sep 29
Event2008 IEEE International Symposium on Information Theory, ISIT 2008 - Toronto, ON, Canada
Duration: 2008 Jul 62008 Jul 11

Publication series

NameIEEE International Symposium on Information Theory - Proceedings
ISSN (Print)2157-8101

Other

Other2008 IEEE International Symposium on Information Theory, ISIT 2008
CountryCanada
CityToronto, ON
Period08/7/608/7/11

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Information Systems
  • Modelling and Simulation
  • Applied Mathematics

Cite this

Shin, W. Y., Jeon, S. W., Devroye, N., Vu, M. H., Chung, S. Y., Lee, Y. H., & Tarokh, V. (2008). Improved throughput scaling in wireless ad hoc networks with infrastructure. In Proceedings - 2008 IEEE International Symposium on Information Theory, ISIT 2008 (pp. 1118-1122). [4595161] (IEEE International Symposium on Information Theory - Proceedings). https://doi.org/10.1109/ISIT.2008.4595161